Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/15339
Title: Double-diffusive Marangoni convection in a rectangular cavity : transition to chaos
Authors: Li, YS 
Chen, ZW
Zhan, JM
Keywords: Double-diffusive convection
Instability
Marangoni effect
Strange attractor
Transition to chaos
Issue Date: 2010
Publisher: Pergamon Press
Source: International journal of heat and mass transfer, 2010, v. 53, no. 23-24, p. 5223-5231 How to cite?
Journal: International journal of heat and mass transfer 
Abstract: Transition to chaos in double-diffusive Marangoni convection in a rectangular cavity with horizontal temperature and concentration gradients is considered. Attention is restricted to the special case when the resultant thermal and solutal Marangoni effects are equal and opposing. Direct numerical simulation is used and some techniques from nonlinear dynamics are adopted to identify the different dynamic regimes. It is found that the supercritical solution branch takes a quasi-periodicity and phase locking route to chaos while the subcritical branch follows the Ruelle-Takens-Newhouse scenario. Transient intermittency in the supercritical branch is observed and physical instability mechanisms of the subcritical branch are identified.
URI: http://hdl.handle.net/10397/15339
ISSN: 0017-9310
EISSN: 1879-2189
DOI: 10.1016/j.ijheatmasstransfer.2010.07.037
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

31
Last Week
0
Last month
0
Citations as of Sep 15, 2017

WEB OF SCIENCETM
Citations

27
Last Week
0
Last month
0
Citations as of Sep 20, 2017

Page view(s)

42
Last Week
1
Last month
Checked on Sep 18, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.